Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 266, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 28, 2006, 5:06 PM EDT for Delaware County, Henry County, Indiana. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2006, 5:06 PM EDT (21:06 UTC)
- Expired
- Jun 28, 2006, 5:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IN, Henry County, IN
The radar
The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:19 PM EDT | HAIL 0.75 | Muncie, IN | PEA TO DIME SIZE HAIL AT BALL STATE UNIVERSITY |
| Jun 28, 5:24 PM EDT | HAIL 1.75 | Yorktown, IN | |
| Jun 28, 5:25 PM EDT | HAIL 0.75 | Muncie, IN | DIME SIZE HAIL W SIDE OF MUNCIE/MORRISON AND RIVER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 282107
SVRIND
INC035-065-282145-
/O.NEW.KIND.SV.W.0266.060628T2106Z-060628T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
506 PM EDT WED JUN 28 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
THIS INCLUDES THE CITY OF MUNCIE...
NORTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 545 PM EDT
* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YORKTOWN...OR ABOUT 7 MILES WEST OF MUNCIE...AND MOVING SOUTHEAST AT
45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SELMA AROUND 515 PM EDT...
BLOUNTSVILLE AROUND 520 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4026 8552 4008 8559 3993 8555 3989 8524
4021 8523
$$
JK2 follow-up statements
000
WWUS53 KIND 282128
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 PM EDT WED JUN 28 2006
INC035-065-282145-
/O.CON.KIND.SV.W.0266.000000T0000Z-060628T2145Z/
DELAWARE-HENRY-
527 PM EDT WED JUN 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN HENRY AND SOUTHERN DELAWARE COUNTIES...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOORELAND...OR ABOUT 11 MILES NORTH OF CAMBRIDGE CITY...
MOVING EAST AT 20 MPH.
DIME SIZE HAIL OCCURRED WITH THIS STORM IN MUNCIE.
LAT...LON 4026 8552 4008 8559 3993 8555 3989 8524
4021 8523
$$
JK000
WWUS53 KIND 282142
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 PM EDT WED JUN 28 2006
INC035-065-282152-
/O.EXP.KIND.SV.W.0266.000000T0000Z-060628T2145Z/
DELAWARE-HENRY-
542 PM EDT WED JUN 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY AND SOUTHERN
DELAWARE COUNTIES EXPIRES AT 545 PM EDT...
STORMS HAVE WEAKENED OVER THE AREA.
LAT...LON 4026 8552 4008 8559 3993 8555 3989 8524
4021 8523
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:50 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 28, 12:50 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EDT WED JUN 28 2006 .DISCUSSION... PROBLEM OF DAY IS POPS TONIGHT. GUIDANCE CALLS FOR A MOSTLY DRY FORECAST...BUT I DONT BUY IT. POWERFUL UPPER LOW AND COLD TEMP ANOMALY ALOFT STILL TO OUR WEST. SUMMER SOLSTICE ONLY WEEK AGO. SPC HAS AREA OUTLOOKED FOR SLIGHT. I COULD SEE SOMETHING FIRING LATE IN THE DAY AND CONTINUING INTO THE FIRST PART OF TONIGHT. WILL GO CHC POPS. AFTER THAT DRIER FOR A WHILE AS UPPER LOWS MOVES EAST AND SURFACE HIGH BUILDS IN ACCORDING TO ALL MODELS. GFS LOOKS LIKE IT IS PICKING UP SOME CONVECTIVE FEEDBACK...TYPICAL FOR IT...SO GOING WITH NAM MOST OF THE TIME. UNDER THIS SCENARIO DRY BUT PARTLY CLOUDY THROUGH FRIDAY. SLGT CHC RAIN ENTERING NW FRIDAY NIGHT WITH WARM FRONT TRYING TO DEVELOP. AS WILL GO WITH NAM FOR MOISTURE...ALSO GOING WITH MET FOR TEMPS. ACTUALLY THEY ARE ALL PRETTY CLOSE AND LOOK GOOD CONSIDERING CONTINUITY UNTIL FRIDAY. AFTER THAN MAV DIGRESSES...POSSIBLY DUE TO CLOUDS ASSOCIATED WITH CONVECTIVE FEEDBACK ALREADY MENTIONED. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KWIATKOWSKI
Hazardous weather outlook, Jun 28, 5:50 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 550 AM EDT WED JUN 28 2006 INZ021-028>031-035>049-051>057-060>065-067>072-291000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 450 AM CDT WED JUN 28 2006 /550 AM EDT WED JUN 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. PRESENT INDICATIONS ARE THAT A FEW STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE MOST FAVORABLE TIME FOR SEVERE STORM DEVELOPMENT APPEARS TO BE FROM ABOUT 200 PM EDT...100 PM CDT...UNTIL ABOUT 1100 PM EDT... 1000 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY. AT THIS POINT...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Jun 28, 4:04 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
404 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 S FRANKFORT 40.22N 86.51W
06/28/2006 E0.50 INCH CLINTON IN TRAINED SPOTTER
&&
PGRAYLocal storm report, Jun 28, 4:11 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
411 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL MARTINSVILLE 39.42N 86.42W
06/28/2006 M0.50 INCH MORGAN IN TRAINED SPOTTER
MARBLE SIZE HAIL/HEAVY RAIN
&&
PGRAYLocal storm report, Jun 28, 4:25 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
425 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL ZIONSVILLE 39.95N 86.27W
06/28/2006 E0.50 INCH BOONE IN TRAINED SPOTTER
&&
PGRAYLocal storm report, Jun 28, 5:01 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
501 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL ELWOOD 40.28N 85.84W
06/28/2006 E0.75 INCH MADISON IN EMERGENCY MNGR
WATER OVR SR28 IN ELWOOD/PWR LINES DWN AT SR 37 AND CR
1400N
&&
PGRAYThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:04 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion | 41 min |
| Jun 28, 4:07 PM EDT | Severe Thunderstorm Warning | IND | Howard | 22 min |
| Jun 28, 5:12 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 25 min |
| Jun 28, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 29 min |
| Jun 28, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Henry | 28 min |
| Jun 28, 7:28 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 47 min |
| Jun 28, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.